Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 25, 2021, 4:15 PM CDT for Lincoln County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- May 25, 2021, 4:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Wichita radar (KICT), 151 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WWUS83 KICT 252115 SPSICT Special Weather Statement National Weather Service Wichita KS 415 PM CDT Tue May 25 2021 KSZ033-252145- Lincoln KS- 415 PM CDT Tue May 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Lincoln County in central Kansas... * Until 445 PM CDT. * At 413 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles southeast of Lincoln... moving northeast at 30 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Beverly and Westfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3887 9793 3887 9813 3899 9821 3908 9793 TIME...MOT...LOC 2115Z 244DEG 26KT 3895 9809 $$ DARMOFAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 25, 3:23 PM CDT, 52 minutes earlier.
Area forecast discussion, May 25, 3:23 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 323 PM CDT Tue May 25 2021 .SHORT TERM...(This evening through Thursday night) Issued at 312 PM CDT Tue May 25 2021 The main forecast concern is the potential for severe weather later Wednesday night and especially Thursday. Will maintain scattered thunderstorms in the forecast for tonight with the surface-850 trough axis moving slowly southeastward across eastern/southern Kansas. For Wednesday, south-southeasterly return flow will occur across the central Plains as an upstream shortwave trough progresses from the Great Basin/Northern Intermountain region into the Rockies. Mid- level shortwave ridging and associated weak subsidence should act as a suppressor to convection in the forecast area. Moist upslope flow and quasi-geostrophic forcing associated with the approaching shortwave trough will allow convection to develop over the northern/central High Plains Wednesday afternoon/evening. Any convection further southward along the dryline would likely be isolated with warmer mid-level temperatures. As a 50 knot southerly low-level jet develops Wednesday evening, the severe storms coming off the northern/central High Plains should grow upscale into MCS clusters which will propagate east-southeastward across Nebraska and especially northern Kansas. Will have likely storm chances roughly along/north of Interstate 70, tapering probabilities further south to 30%. These storms could contain strong-severe wind gusts and locally heavy rainfall. Thursday-Thursday night: This period looks to have the highest severe weather potential in the forecast area. The shortwave trough will continue moving east across the northern Plains, allowing a slow-moving cold front to work southeastward across eastern/southern Kansas. There is also a decent chance that an outflow boundary from overnight MCS activity could be located somewhere across eastern Kansas which could become a wildcard factor depending on how far south it makes it. Highs in the mid-upper 80s and dewpoints of 65-70 degrees will be in place ahead of the front around peak heating. Very strong to extreme instability is progged with moderate deep-layer shear. Surface-based storms should develop by early-mid afternoon from central Kansas southwestward into south- central Kansas. A combination of multi-cell and supercell structures is likely during the afternoon hours, with very large hail possible and damaging winds. A tornado or two cannot be ruled out near any effective residual outflow boundary, and along the northeast-southwest oriented cold front given the extreme instability and respectable low-level CAPE. A transition to a linear MCS storm mode is expected across southeastern Kansas Thursday evening as the cold front moves through. As a result, the threats should evolve to primarily damaging winds, isolated large hail, and locally very heavy rainfall. .LONG TERM...(Friday through Tuesday) Issued at 312 PM CDT Tue May 25 2021 Cooler than normal and drier air will infiltrate Kansas from Friday into this weekend as the cold front pushes southward to the Gulf. Pleasant weather is expected this weekend in the forecast area, with any convection chances confined to the High Plains. Chances for thunderstorms may re-enter the forecast picture early next week as a positively-tilted upper trough approaches the central Plains from the western CONUS. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1237 PM CDT Tue May 25 2021 A weak mesoscale system is slowly progressing across the SC sections of the forecast area. This has produced showers for the KHUT area and some isolated TRW at KICT. These showers and isolated storms will continue to move east, eventually exiting the KICT vicinity. However, more storms are expected to develop to the west of all taf locations later this afternoon and evening. This will keep VCTS in at all TAF sites for much of the evening. Low cigs will still be prevelant for the taf sites along and east of Interstate 35/135 as the low level moisture continues to stream northward from the gulf. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 84 69 85 / 40 10 40 70 Hutchinson 61 85 68 85 / 40 10 40 50 Newton 62 83 68 83 / 50 10 40 70 ElDorado 63 83 68 84 / 40 10 40 80 Winfield-KWLD 64 84 69 85 / 30 10 30 80 Russell 58 84 63 82 / 20 10 60 30 Great Bend 59 84 66 83 / 20 10 50 30 Salina 60 86 67 84 / 30 10 60 50 McPherson 60 84 67 83 / 40 10 50 60 Coffeyville 65 82 69 84 / 30 10 30 80 Chanute 65 82 69 83 / 30 10 30 90 Iola 65 82 68 82 / 30 10 30 90 Parsons-KPPF 65 82 69 83 / 30 10 30 90 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JMC LONG TERM...JMC AVIATION...CWH
Hazardous weather outlook, May 25, 3:52 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 352 PM CDT Tue May 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262100- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 352 PM CDT Tue May 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms will affect the region tonight. A few strong to marginally severe storms are possible through sunset, with nickel to quarter sized hail and 50-60 mph gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday night, with higher chances near and north of Interstate 70. Some of these storms may be severe with damaging wind gusts, locally heavy rainfall and localized flooding. A cold front will move through the area Thursday afternoon into Thursday evening. Locations generally along and southeast of the Kansas Turnpike will have the greatest risk of severe storms. Severe storms appear likely with golfball to tennis ball size hail, damaging winds, and perhaps a tornado or two. Locally heavy rainfall and localized flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, May 25, 12:33 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1233 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL BELLE PLAINE 37.39N 97.28W
05/25/2021 E0.25 INCH SUMNER KS TRAINED SPOTTER
&&
CWHSpecial weather statement, May 25, 1:28 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Wichita KS
128 PM CDT Tue May 25 2021
KSZ093-251915-
Cowley KS-
128 PM CDT Tue May 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Cowley County in south central Kansas...
* Until 215 PM CDT.
* At 124 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Burden, or 7 miles northeast of
Winfield...moving east at 25 mph.
Wind gusts up to 50 mph and very heavy downpours will be possible
with this storm.
* Locations impacted include...
Winfield, Burden, Dexter, Atlanta, Cambridge and Winfield City
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The storms are not expected to become severe.
These storms may produce ponding of water on roadways. Listen for
later statements or possible flood warnings...should the risk for
minor low-land flooding become more imminent.
&&
LAT...LON 3704 9653 3724 9702 3745 9692 3745 9653
3731 9652
TIME...MOT...LOC 1826Z 290DEG 23KT 3732 9685
JAKUBSpecial weather statement, May 25, 1:55 PM CDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Wichita KS 155 PM CDT Tue May 25 2021 KSZ069-093-094-098-251930- Butler-Cowley-Chautauqua-Elk- 155 PM CDT Tue May 25 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ELK... EASTERN COWLEY...SOUTHEASTERN BUTLER AND WESTERN CHAUTAUQUA COUNTIES... At 155 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Latham to 8 miles west of Grenola to 5 miles southwest of Dexter. Movement was east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Cedar Vale, Burden, Dexter, Grenola, Atlanta, Latham and Cambridge. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3753 9635 3706 9635 3710 9685 3754 9676 TIME...MOT...LOC 1855Z 261DEG 30KT 3748 9666 3734 9660 3711 9676 HAYES
Special weather statement, May 25, 2:53 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
253 PM CDT Tue May 25 2021
KSZ094-098-099-252015-
Montgomery-Chautauqua-Elk-
253 PM CDT Tue May 25 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELK...SOUTHWESTERN
MONTGOMERY AND CHAUTAUQUA COUNTIES...
At 252 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Howard to 5 miles southeast of Elk Falls
to near Havana. Movement was northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Caney, Sedan, Howard, Moline, Longton, Elk City, Tyro, Grenola, Peru,
Chautauqua, Elk Falls, Havana, Niotaze and Hale.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3746 9652 3757 9630 3760 9598 3736 9596
3732 9589 3700 9571 3700 9620
TIME...MOT...LOC 1952Z 221DEG 11KT 3747 9629 3729 9615 3706 9598
HAYESSpecial weather statement, May 25, 4:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 415 PM CDT Tue May 25 2021 KSZ033-252145- Lincoln KS- 415 PM CDT Tue May 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Lincoln County in central Kansas... * Until 445 PM CDT. * At 413 PM CDT...National Weather Service meteorologists were tracking a strong thunderstorm 7 miles southeast of Lincoln... moving northeast at 30 mph. hail up to the size of nickels...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Beverly and Westfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3887 9793 3887 9813 3899 9821 3908 9793 TIME...MOT...LOC 2115Z 244DEG 26KT 3895 9809 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:28 PM CDT | Special Weather Statement | ICT | Cowley | 47 min |
| May 25, 1:55 PM CDT | Special Weather Statement | ICT | Cowley | 35 min |
| May 25, 2:53 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 22 min |
| May 25, 4:42 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 48 min |
| May 25, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.